Forum

tecfidera

Last year I was diagnosed with MS when I suffered from optic neuritis in which I have still lost my sight in one eye. Hey ho. Last month I had another relapse and my consultant advised tecfidera. Today I have taken my first dose and feel as though I have been rolling in poison ivy! My face went beetroot and although now 2 hours later I am only left partially itching, I am wondering if this is a normal side effect and whether it will bugger off??

Hello

Been on it for over 4 years and since taking it had no relapses, that is the fantastic news

There are lots of comments about it on this site some positive and some a bit negative on side effects.

I had some blushing for the first few days and then it went away.

Get a bit of a running nose some days with it but otherwise no problems

Always take with some food, even just a sandwich.

Welcome on board to the Tecfidera Club.

Bertie

1 Like

Hello Jennifer

That sounds like it could be an allergic reaction.

Maybe you should phone your MS nurse and ask for advice before taking dose #2.

Sue

I found an anti histamine helped or paracetamol

Hi, I started tecfidera 6 months ago and had this, still do have it some days but not as bad. I found an ice pack helps the itchiness or being somewhere cool, it’s worth mentioning to your MS nurse though, if you have one

Hi, I have been on Tec for 4 years with no relapses (hurrah!)

Flushing is very common and can affect some people if you don’t take the tablet after food or if you are not spacing your doses 12 hours apart.

I am ok taking it without food now but if I muck up my hours, then the flush is pretty full on.

I have heard others say that anti-histamines or randomly, applesauce helps!

Thanks

thanks

thanks

Thanks

Ok thanks

I’m looking at going on Tecfidera, was it recommended to you are the best option by your Neuro or did you choose it from the myriad of options available?

Hello Elwood

Been on Tecfidera for over 4 years and last saw my neuro she recommended I change to Ocrevus because it is never and she thought better for me.

Got refused because I have had no relapses with Tecfidera after she did a MRI scan on my head and spine.

Very annoyed but that is life on MS, so many opinions and so many conflicting opinions.

Bertie

My neurologist prescribed it for me. I have no idea about all the different treatments so when we recommended I go on it I agreed. Apparently after a month the side effects sort themselves out, so I will persevere. Good luck with your treatment. I hope it goes ok xx

Hi - I was on Tec. for 6 months last year. First few days were big flushes which came on about 2 1/2 hours after taking the morning dose. Had warned the guys at works I might look like a beetroot. haha. Itching too. That all lessened after a month or so & it’s very important to take a tablet with food. Anyway, I had to stop in the end cos my lymphocytes got too low & stayed low.,

A person from the Tecfidera help line would call me every few weeks to check on me. So sign up for it & note side affects in your diary.

Now trying Aubagio. (Done Copaxone & Gilenya)

Good luck.

Jo